Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

Annals of Geriatric Education and Medical Sciences


Electrolyte disturbance induced syncope and seizures in an elderly male- A rare combination of presentation


Full Text PDF Share on Facebook Share on Twitter


Author Details: Jahnabi Bhagwati, Sourya Acharya, Samarth Shukla, Ritesh Gupta, Amit Baheti

Volume : 5

Issue : 1

Online ISSN : 2348-7240

Print ISSN : 2348-7348

Article First Page : 33

Article End Page : 35


Abstract

Electrolyte imbalances are common in elderly population. Ageing alters the milieu interior and impairs homeostatic mechanisms in such a way that geriatric population have a prolong and exaggerated response to stress. Thus, an event--pathological or traumatic--which produces a trivial change in plasma electrolytes of young people may produce major oscillations of plasma levels in the elderly, in clinical practice most electrolyte disturbances in old age are iatrogenic in origin. Adaptation to dehydration in elderly are impaired. So events like vomiting or diarrhea can acutely precipitate electrolyte levels and can cause serious manifestations in elderly. We present a case of 72 year old male who presented with severe hypokalemia, hypomagnesimia, cardiac rhythm disturbancs and generalized tonic clonic seizures (GTCS).

Keywords: Electrolytes, Vomiting, Cardiac rhythm, GTCS.

Doi :-https://doi.org/10.18231/2348-7240.2018.0008